Alert archive / Puerto Rico / Small Craft Advisories in 2013
Small Craft Advisory 64, NWS JSJ
NWS JSJ issued this small craft advisory at Jan 20, 2013, 7:10 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2013, 7:10 PM CST (01:10 UTC)
- Expired
- Jan 21, 2013, 1:00 PM CST
- In force
- 18 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
835 WHCA72 TJSJ 210110 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 910 PM AST SUN JAN 20 2013 ...A MODERATE NORTH NORTHWEST SWELL IS ENTERING THE OUTER ATLANTIC WATERS... .MODERATE NORTH NORTHWEST DETECTED NOW AT BUOY 41043 WILL ENTER THE LOCAL WATERS TONIGHT RAISING SEAS TO 7 FEET IN SOME AREAS THROUGH MONDAY AFTERNOON. WITH EASTERLY WIND WAVES THIS WILL CREATE HAZARDOUS NAVIGATION FOR SMALL CRAFT. AMZ710-210915- /O.NEW.TJSJ.SC.Y.0064.130121T0110Z-130121T1900Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 910 PM AST SUN JAN 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM AST MONDAY. * WINDS...13 TO 18 KNOTS...DIMINISHING MONDAY. * WAVES/SEAS...RISING UP TO 7 FEET TONIGHT AND CONTINUING THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
156 WHCA72 TJSJ 210231 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1031 PM AST SUN JAN 20 2013 ...A MODERATE NORTH NORTHWEST SWELL IS ENTERING THE OUTER ATLANTIC WATERS... .MODERATE NORTH NORTHWEST DETECTED NOW AT BUOY 41043 WILL ENTER THE LOCAL WATERS TONIGHT RAISING SEAS TO 7 FEET IN SOME AREAS THROUGH MONDAY AFTERNOON. WITH EASTERLY WIND WAVES THIS WILL CREATE HAZARDOUS NAVIGATION FOR SMALL CRAFT. AMZ710-211045- /O.CON.TJSJ.SC.Y.0064.000000T0000Z-130121T1900Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1031 PM AST SUN JAN 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST MONDAY... * WINDS...13 TO 18 KNOTS...DIMINISHING MONDAY. * WAVES/SEAS...RISING UP TO 7 FEET TONIGHT AND CONTINUING THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
053 WHCA72 TJSJ 210813 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 413 AM AST MON JAN 21 2013 ...A MODERATE NORTH NORTHWEST SWELL WILL CONTINUE TO AFFECT THE ATLANTIC WATERS THROUGH THIS AFTERNOON... .MODERATE NORTH NORTHWEST SWELL COMBINED WITH EASTERLY WIND WAVES WILL CREATE HAZARDOUS MARINE CONDITIONS THROUGH THIS AFTERNOON. AMZ710-211615- /O.CON.TJSJ.SC.Y.0064.000000T0000Z-130121T1900Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 413 AM AST MON JAN 21 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST THIS AFTERNOON... * WINDS...13 TO 18 KNOTS AND DIMINISHING. * WAVES/SEAS...UP TO 7 FEET THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
489 WHCA72 TJSJ 211419 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1019 AM AST MON JAN 21 2013 ...A MODERATE NORTH NORTHWEST SWELL WILL CONTINUE TO AFFECT THE ATLANTIC WATERS THROUGH THIS AFTERNOON... .MODERATE NORTH NORTHWEST SWELL COMBINED WITH EASTERLY WIND WAVES WILL CREATE HAZARDOUS MARINE CONDITIONS THROUGH THIS AFTERNOON. AMZ710-211900- /O.CON.TJSJ.SC.Y.0064.000000T0000Z-130121T1900Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1019 AM AST MON JAN 21 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST THIS AFTERNOON... * WINDS...13 TO 18 KNOTS AND DIMINISHING. * WAVES/SEAS...UP TO 7 FEET THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 1:30 PM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Jan 20, 1:30 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 330 PM AST SUN JAN 20 2013 .SYNOPSIS...AN ELONGATED MID TO UPPER LEVEL RIDGE ACROSS THE CENTRAL ATLANTIC INTO THE EASTERN CARIBBEAN WILL REMAIN THE MAIN WEATHER FEATURE LOCALLY FOR THE NEXT SEVERAL DAYS BEFORE WEAKENING LATE IN THE WEEK...AS A POLAR TROUGH AMPLIFIES ACROSS NORTH AMERICA AND THE WESTERN ATLANTIC. && .DISCUSSION...THE MID TO UPPER LEVEL RIDGE WILL REMAIN THE MAIN WEATHER FEATURE LOCALLY FOR THE NEXT SEVERAL DAYS...PRODUCING A GENERALLY FAIR AND MAINLY DRY WEATHER PATTERN ACROSS THE LOCAL AREA. HOWEVER...LOW LEVEL MOISTURE CONFINED BELOW 800/750 HPA WILL CONTINUE TO MOVE ACROSS THE LOCAL AREA FROM TIME TO TIME AND WILL COMBINE WITH LOCAL EFFECTS TO RESULT IN INTERVALS OF CLOUDINESS AND A FEW SHOWERS EACH DAY. DURING THE WEEK...THE AFOREMENTIONED POLAR TROUGH WILL SUSTAIN A SURFACE FRONT MOVING EAST SOUTHEAST ACROSS THE WESTERN ATLANTIC...WITH AN INVERTED TROUGH POSSIBLY REACHING THE EASTERN CARIBBEAN. UNDER INFLUENCE OF THIS INVERTED TROUGH...WINDS WILL GRADUALLY VEER TO THE SOUTHEAST...RESULTING IN A WARMING TREND ACROSS THE LOCAL ISLANDS. ON A PERSONAL NOTE...TODAY MARKS MY LAST OPERATIONAL SHIFT HERE AT WFO SAN JUAN AFTER 18+ YEARS...AS WE RETURN TO NEW ENGLAND. THROUGH THE YEARS...IT HAS BEEN BOTH A PLEASURE AND HONOR FOR ME TO WORK WITH SOME OF THE FINEST...MOST TALENTED AND DEDICATED EMPLOYEES IN THE NATIONAL WEATHER SERVICE AND TO SERVE THE RESIDENTS AND VISITORS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. THANK YOU./BCS && .AVIATION...EXPECT PREVAILING VFR CONDITIONS TO CONTINUE ACROSS THE LOCAL ISLANDS AND AT ALL TAF SITES DURING THE NEXT 24 HOURS. HOWEVER...BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE POSSIBLE IN ISOLATED PASSING SHOWERS. && .MARINE...EXPECT WINDS OF 17 KNOTS OR LESS AND SEAS OF 6 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST TUESDAY. SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS PARTS OF THE LOCAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 73 83 73 85 / 20 20 20 20 STT 75 85 75 85 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 11/06
Hazardous weather outlook, Jan 20, 3:44 AM CST, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 544 AM AST SUN JAN 20 2013 AMZ710>745-PRZ001>013-210945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 544 AM AST SUN JAN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-210945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 544 AM AST SUN JAN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Puerto Rico, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.